Jump to content
CrazyBoards.org

Does Abilify Cause Hight Blood Pressure?


Recommended Posts

Effexor caused an increase of blood pressure for me, so it's possible.. however it's unlikely. You should look into other reasons before assuming that Abilify is the cause. If it is and you choose to stay on it, there are meds that can help. Nadolol is what comes to mind in particular, which is also used for Akathisia. You should talk to your doc about your concern. Also realize that blood pressure can change throughout the day, so you would need to monitor it to determine if that's a constant or an exception.

Link to comment
Share on other sites

The PI sheet says abilify caused hypertension in greater than or equal to 1/100 patients during premarket trials. Not a huge number [though really, we don't know what that EXACT number is], but considering these were all people who suddenly developed it during the course of the trial, it wouldn't be ridiculous to cast a glance in abilify's direction and at least consider it a suspect, though perhaps one of a few. I don't know your lifestyle or family history or age.

I'm sorry, I misunderstood.

You want to switchout risperidone for abilify?

Or am I just completely assbackwards here?

Link to comment
Share on other sites

I've read where risperidone actually lowers the blood pressure. Are you sure that the risperidone is the cause of your high blood pressure? I don't know anything about Abilify, but I don't believe the AAPs are known to raise the blood pressure, unless you gain a lot of weight.

Link to comment
Share on other sites

Definitely get your pdoc and primary care on board about this.

One thing I would look at is the amount of stress in your life. I hate to go all foofy natural on this, but stress played a huge part in my blood pressure. I used to be borderline hypertensive, then I learned to chill the fuck out and my blood pressure went down quickly. Episodes seem to spike my blood pressure, as anxiety seems to accompany them. Exercise helps, as does meditation practices and just having a little fun every so often.

Link to comment
Share on other sites

I've read where risperidone actually lowers the blood pressure. Are you sure that the risperidone is the cause of your high blood pressure? I don't know anything about Abilify, but I don't believe the AAPs are known to raise the blood pressure, unless you gain a lot of weight.

Abilify can also cause hypotension. As ALSO noted in the PI sheet.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...